Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

What is the cause of cystic acne in a teen taking vyvanse ?

My 16 year old daughter is taking vyvanse and has developed cystic acne that has been resistant to all antibiiotics. This began 3 months ago and the next step with Accutane. This all began about the time she was switched from Concerta to Vyvanse. Can there be any correlation?
Asked On : Fri, 16 Mar 2012
Answers:  2 Views:  632
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Welcome to HealthcareMagic
Concerta was Methylphenidate and Vyvanase is Lexdexamfetamine and both the drugs are used for ADHD and major depression.
The cystic acne has no relation with shifting of the medicines from Concerta to vyvanase.
Accutane is isotretinoin and is used for treatment of acne and if that does not show improvement then she may need oral antibiotics for which you will have to consult a doctor (better a Dermatologist) and get treated.
Take care.
Answered: Fri, 16 Mar 2012
I find this answer helpful
Dermatologist Dr. Puvvula Kishore Kumar's  Response

Thanks for choosing HCM..,V

VYVANSE.... is a central nervous system stimulant...,

It affects chemicals in the brain and nerves that contribute to hyperactivity and impulse control...,

Vyvanse is used to treat attention deficit hyperactivity disorder (ADHD) in adults and in children who are at least 6 years old. It is used as a part of a total treatment program that may include psychological, educational, and social therapy...,'

Due to hyperactivity fatty synthesis also increased and..,

produce present presentation...,

So consult Ur doctor and adjusting the dosage...ok..,

ACCUTANE.... it is will control the ..,

activity of Acne....CYSTIC Acne..will better to remove by..,

Incision and Drianage and let out the pus..ok..,


Answered: Fri, 16 Mar 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor